Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 27, 1996, 5:41 AM CDT for Sumner County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 27, 1996, 5:41 AM CDT (10:41 UTC)
- Expired
- Sep 27, 1996, 7:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Sumner County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 271046 FFWBNA TNC165-271245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 541 AM CDT FRI SEP 27 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 745 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...SUMNER COUNTY AT 540 AM CDT...DOPPLER WEATHER RADAR CONTINUED TO SHOW VERY STRONG THUNDERSTORMS MOVING NORTHEAST ACROSS SUMNER COUNTY. BETWEEN 435 AND 535 AM...RADAR ESTIMATES THAT BETWEEN ONE AND TWO INCHES OF RAIN HAD FALLEN IN SUMNER COUNTY...WITH ADDITIONAL HEAVY RAINFALL LIKELY EARLY THIS MORNING. FLOODING OF CREEKS...STREAMS AND OTHER LOW LYING AREAS CAN BE EXPECTED AS WELL AS PONDING OF WATER ON ROADS AND HIGHWAYS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDON\ED QUICKLY. MOVE TO HIGHER GROUND. STEIGERWALDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 27, 2:21 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 27, 2:21 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 225 AM CDT FRI SEP 27 1996 WHAT A WAY TO COMMENCE A STRING OF MIDS! PREFER NGM MDL SOLN AS IT APPRS TO HAVE BEST HANDL ON FRNTL MOVEMENT ATTM. STG S/W COUPLED WITH MSTR-RICH AMS WL CAUSE PDS OF RAIN AND TSTMS ACRS MID TN AND PLATEAU NEXT 24-30 HRS. DUE TO UNIDIRECTIONAL PROFILE AND SLOW EWD MOVEMENT OF SFC FNT...COULD EASILY GET TRAING OF TSTMS FOR SVRL HRS. THUS FEEL THAT A FFA IS NOT OUT-OF-THE-QUESTION FOR WRN MID TN TDY AND FOR ALL OF MID TN TNGT. TEMPS CURRENTLY ARE CLOSE TO FWC VALUES AND APPR TO BE ON TRACK FOR TDY. WITH CFP XPTD IN BNA VCNTY BFR 12Z SAT...BLV AVN MOS MAY HAVE THE RIGHT IDEA WITH TEMPS IN THE 50S. TEMP ATL LIT HAS DROPPED 8-10 DEGS SINCE FROPA AT 05Z. WL ALSO LEAN TWD COOLER AVN MOS FOR HIGH TEMPS SAT AS SKIES MAY NOT CLR UNTIL CLOSE TO SS. NOT MUCH TIME TO VIEW OTHER PROGGS. 09 BNA 80/56/65 9+3
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 2:32 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Decatur, Humphreys, Perry | 28 min |
| Sep 27, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Perry | 39 min |
| Sep 27, 3:06 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 39 min |
| Sep 27, 3:33 AM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 27 min |
| Sep 27, 3:45 AM CDT | Tornado Warning | OHX | Robertson | 15 min |
| Sep 27, 3:49 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 41 min |
| Sep 27, 4:01 AM CDT | Severe Thunderstorm Warning | OHX | Maury, Williamson | 44 min |
| Sep 27, 4:01 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 44 min |
| Sep 27, 4:14 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 31 min |
| Sep 27, 4:33 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 27 min |
| Sep 27, 4:58 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 32 min |
| Sep 27, 5:22 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 68 min |
| Sep 27, 5:54 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 36 min |
| Sep 27, 6:05 AM CDT | Flash Flood Warning | OHX | Davidson, Williamson | 115 min |
| Sep 27, 6:47 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 28 min |
| Sep 27, 4:45 PM CDT | Flash Flood Warning | OHX | Davidson, Sumner | 2 hr |
| Sep 27, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 30 min |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.